Back to Ask the Diabetes Team Ask the Diabetes Team

From Everett, Washington, USA:

My seven year old daughter has had type 1 diabetes for a little over two years now. She is on NovoLog and Lantus. We are very careful about the right dosing when she eats, but her A1c just keeps going up. I don't feel the NovoLog is always fast acting in her and, lately, I feel that if we don't have her blood sugar at 250 to 300 mg/dl [13.9 to 16.7 mmol/L] at bedtime, then she goes low during the night. Is the high bedtime blood sugar causing the high A1cs? Should we consider giving her the Lantus at another time of day? Right now, she gets it at 8 p.m.


I certainly would try Lantus in the morning. It does have a "little" peak. You don't want a blood sugar of 300 mg/dl [16.7 mmol/L] at bedtime. It will contribute to a higher A1c.


Original posting 4 Dec 2005
Posted to A1c, Glycohemoglobin, HgbA1c and Insulin Analogs


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:10:04
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.